Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 541, NWS Tulsa, OK

December 27, 20086 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Dec 27, 2008, 9:24 AM CST for 6 counties in Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 27, 2008, 9:24 AM CST (15:24 UTC)
Expired
Dec 27, 2008, 10:14 AM CST
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK, Muskogee County, OK, Pittsburg County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 91 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 27, 9:45 AM CSTTSTM WND DMGKinta, OKLARGE TREE LIMB DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 27, 6:35 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 428 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
428 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 271524
SVRTSA
OKC061-077-079-101-121-135-271630-
/O.NEW.KTSA.SV.W.0541.081227T1524Z-081227T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
924 AM CST SAT DEC 27 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHWESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  NORTHERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  NORTHWESTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
  EASTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1030 AM CST

* AT 921 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BLOCKER TO HARTSHORNE TO 6 MILES SOUTHWEST OF
  HARTSHORNE...MOVING NORTHEAST AT 70 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BLOCKER...
  HARTSHORNE...QUINTON...ENTERPRISE...WILBURTON...KINTA...
  WHITEFIELD...PORUM...BRIARTOWN...STIGLER...LEQUIRE...TAMAHA...
  MCCURTAIN AND KEOTA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. 

LAT...LON 3476 9564 3488 9562 3505 9570 3551 9510
      3535 9479 3512 9481
TIME...MOT...LOC 1524Z 230DEG 60KT 3504 9556 3495 9552
          3484 9561

$$
3 follow-up statements
000 
WWUS54 KTSA 271539
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
939 AM CST SAT DEC 27 2008

OKC061-077-079-101-121-135-271630-
/O.CON.KTSA.SV.W.0541.000000T0000Z-081227T1630Z/
MUSKOGEE OK-SEQUOYAH OK-HASKELL OK-LE FLORE OK-PITTSBURG OK-
LATIMER OK-
938 AM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST
FOR NORTHERN LATIMER...EASTERN PITTSBURG...NORTHWESTERN LE FLORE...
HASKELL...SOUTHWESTERN SEQUOYAH AND SOUTHEASTERN MUSKOGEE COUNTIES...

AT 934 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ENTERPRISE TO QUINTON TO HARTSHORNE...MOVING NORTHEAST
AT 60 MPH. THE STRONGEST STORM WAS LOCATED JUST EAST OF QUINTON. 

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEWISVILLE...
WHITEFIELD...BRIARTOWN...PORUM...WILBURTON...KINTA...STIGLER...
TAMAHA...KANIMA...LEQUIRE...MCCURTAIN...MILTON AND KEOTA.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. 

LAT...LON 3478 9559 3507 9545 3524 9545 3531 9535
      3532 9534 3551 9510 3535 9479 3512 9481
TIME...MOT...LOC 1538Z 229DEG 66KT 3527 9533 3515 9527
          3488 9547

$$
000 
WWUS54 KTSA 271554
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
954 AM CST SAT DEC 27 2008

OKC121-271603-
/O.CAN.KTSA.SV.W.0541.000000T0000Z-081227T1630Z/
PITTSBURG OK-
953 AM CST SAT DEC 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PITTSBURG COUNTY IS
CANCELLED...

LAT...LON 3486 9540 3519 9527 3551 9510 3535 9479
      3512 9481
TIME...MOT...LOC 1553Z 229DEG 52KT 3546 9503 3527 9498
          3494 9529

$$

OKC061-077-079-101-135-271630-
/O.CON.KTSA.SV.W.0541.000000T0000Z-081227T1630Z/
MUSKOGEE OK-SEQUOYAH OK-HASKELL OK-LE FLORE OK-LATIMER OK-
953 AM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CST
FOR NORTHERN LATIMER...NORTHWESTERN LE FLORE...HASKELL...SOUTHWESTERN
SEQUOYAH AND SOUTHEASTERN MUSKOGEE COUNTIES...

AT 951 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TAMAHA TO KANIMA TO WILBURTON...MOVING NORTHEAST AT 60
MPH. THE STRONGEST STORM WAS LOCATED SOUTH OF TAMAHA. 

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TAMAHA...
LEQUIRE...KEOTA...MCCURTAIN AND MILTON.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3486 9540 3519 9527 3551 9510 3535 9479
      3512 9481
TIME...MOT...LOC 1553Z 229DEG 52KT 3546 9503 3527 9498
          3494 9529

$$
000 
WWUS54 KTSA 271614
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1014 AM CST SAT DEC 27 2008

OKC061-077-079-101-135-271624-
/O.CAN.KTSA.SV.W.0541.000000T0000Z-081227T1630Z/
MUSKOGEE OK-SEQUOYAH OK-HASKELL OK-LE FLORE OK-LATIMER OK-
1014 AM CST SAT DEC 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LATIMER...
NORTHWESTERN LE FLORE...HASKELL...SOUTHWESTERN SEQUOYAH AND
SOUTHEASTERN MUSKOGEE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 PM CST. 

LAT...LON 3486 9540 3519 9527 3551 9510 3535 9479
      3512 9481
TIME...MOT...LOC 1614Z 220DEG 25KT 3541 9486 3522 9493
          3493 9528

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 6:42 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Dec 27, 6:42 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
642 AM CST SAT DEC 27 2008

.UPDATE...

&&

.DISCUSSION...
HAVE UPDATED ZONES TO REFLECT THE NEW TORNADO WATCH NUMBER 960
WHICH REPLACED AND EXPANDED TORNADO WATCH NUMBER 956. COLD
FRONT CONTINUES TO PUSH INTO OUR FORECAST AREA WITH TEMPERATURES
RAPIDLY DROPPING FROM THE UPPER 60S AND LOWER 70S AHEAD OF THE
FRONT TO THE MIDDLE 30S BEHIND THE FRONT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...15
Hazardous weather outlook, Dec 27, 4:48 AM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
448 AM CST SAT DEC 27 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST SAT DEC 27 2008

...SQUALL LINE ASSOCIATED WITH A COLD FRONT MOVING THROUGH THE REGION
TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST...WEST CENTRAL ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

FLASH FLOOD.
RISK...ELEVATED.
AREA...FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTHWEST ARKANSAS.

HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTHWEST ARKANSAS.

SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST...WEST CENTRAL ARKANSAS.
ONSET...ONGOING.

FIRE WEATHER DANGER.
RISK...LIMITED..SPREADINDEX=40.
AREA...SOUTHEAST OKLAHOMA.
ONSET...THIS MORNING.

AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
A COLD FRONT WAS PUSHING INTO CENTRAL OKLAHOMA EARLY THIS MORNING.
A LINE OF SHOWERS AND THUNDERSTORMS WAS ALONG AND AHEAD OF THE COLD
FRONT. VERY WARM AND MOIST AIR AHEAD OF THE FRONT WILL CONTINUE TO
FEED THE THUNDERSTORMS AS THIS SQUALL LINE MOVES EAST ACROSS THE
REGION THIS MORNING AND EARLY AFTERNOON. THE LINE OF SHOWERS AND
THUNDERSTORMS HAS A HISTORY OF PRODUCING VERY STRONG AND GUSTY WINDS
ALONG WITH VERY INTENSE LIGHTNING AND HEAVY RAIN.

MOVEMENT OF THE SQUALL LINE WAS TO THE EAST AT 25 MPH AND THIS WILL
MOVE IT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY EARLY
THIS AFTERNOON.

VERY HEAVY RAIN IS ALSO BEING PRODUCED BUT HEAVIER AMOUNTS WILL
LIKELY IN FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS WHERE HIGHER
AVAILABLE MOISTURE IS IN PLACE.

STRONG SHEAR IS NEAR THIS FRONT AND ISOLATED TORNADOES ARE
POSSIBLE WITH THIS SYSTEM.

DRY AIR PUSHING IN FROM THE SOUTHWEST WILL CAUSE LOW
HUMIDITY AND A PERIOD OF INCREASE FIRE BEHAVIOR IN SOUTHEAST
OKLAHOMA DURING THE LATE MORNING AND AFTERNOON HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HIGH PRESSURE ALONG WITH A DRIER AIR MASS WILL MOVE INTO THE
REGION BEHIND THE COLD FRONT AND BRING SEVERAL DAYS OF QUIET
WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Dec 27, 8:08 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
808 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     HAIL             CHOUTEAU                36.19N 95.34W
12/27/2008  E1.75 INCH       MAYES              OK   LAW ENFORCEMENT

&&

SAA
Local storm report, Dec 27, 8:11 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
811 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     5 NE MORRIS             35.66N 95.80W
12/27/2008                   OKMULGEE           OK   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN

&&

MAT
Special weather statement, Dec 27, 8:14 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 AM CST SAT DEC 27 2008

OKZ067-271445-
WAGONER OK-
814 AM CST SAT DEC 27 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CST
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     EASTERN WAGONER

AT 814 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF WAGONER...MOVING NORTHEAST AT 70 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WAGONER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT FOR THIS AREA. TORNADOES CAN
RAPIDLY DEVELOP FROM STRONG THUNDERSTORMS.

LAT...LON 3608 9543 3607 9523 3592 9535 3601 9550
TIME...MOT...LOC 1414Z 216DEG 62KT 3602 9535
Local storm report, Dec 27, 8:20 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
820 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     3 E HASKELL             35.82N 95.62W
12/27/2008                   WAGONER            OK   FIRE DEPT/RESCUE

            6 POWER POLES SNAPPED ALONG STATE HIGHWAY 104

&&

MAT
Special weather statement, Dec 27, 8:46 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 AM CST SAT DEC 27 2008

ARZ001-010-OKZ063-068-069-271545-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-WASHINGTON AR-
846 AM CST SAT DEC 27 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON AND BENTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE AND NORTHERN ADAIR

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

AT 846 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SULPHUR SPRINGS TO 8 MILES WEST OF
TAHLEQUAH...MOVING EAST AT 30 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3578 9401 3584 9521 3650 9448 3650 9386
TIME...MOT...LOC 1446Z 254DEG 27KT 3648 9442 3589 9507
Special weather statement, Dec 27, 8:50 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CST SAT DEC 27 2008

OKZ073-271515-
PITTSBURG OK-
850 AM CST SAT DEC 27 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 AM CST
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     NORTHERN PITTSBURG

AT 850 AM CST...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS JUST WEST OF MCALESTER...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...MCALESTER...CROWDER...INDIANOLA AND CANADIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3519 9582 3520 9579 3519 9575 3524 9565
      3524 9560 3527 9553 3530 9544 3486 9581
      3496 9599
TIME...MOT...LOC 1450Z 209DEG 45KT 3497 9586

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:34 AM CSTSpecial Weather StatementTSAPawnee56 min
Dec 27, 4:29 AM CSTSpecial Weather StatementTSAOsage46 min
Dec 27, 5:04 AM CSTSpecial Weather StatementTSAOsage, Pawnee41 min
Dec 27, 5:44 AM CSTSpecial Weather StatementTSACreek, Osage, Pawnee, Washington46 min
Dec 27, 6:21 AM CSTSpecial Weather StatementTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Rogers and 2 more54 min
Dec 27, 6:24 AM CSTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa36 min
Dec 27, 6:58 AM CSTAreal Flood AdvisoryTSACreek, Osage, Rogers, Tulsa, Wagoner2 hr
Dec 27, 7:05 AM CSTSevere Thunderstorm WarningTSACreek, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more40 min
Dec 27, 7:21 AM CSTSpecial Weather StatementTSAMcIntosh, Okfuskee, Okmulgee24 min
Dec 27, 7:23 AM CSTTornado WarningTSAMuskogee, Okmulgee, Wagoner37 min
Dec 27, 7:39 AM CSTTornado WarningTSAWagoner18 min
Dec 27, 7:46 AM CSTSpecial Weather StatementTSADelaware, Mayes, Ottawa59 min
Dec 27, 7:52 AM CSTSevere Thunderstorm WarningTSAMayes, Wagoner38 min
Dec 27, 8:14 AM CSTSpecial Weather StatementTSAWagoner31 min
Dec 27, 8:19 AM CSTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa41 min
Dec 27, 8:46 AM CSTSpecial Weather StatementTSAAdair, Cherokee59 min
Dec 27, 8:50 AM CSTSpecial Weather StatementTSAPittsburg25 min
Dec 27, 9:02 AM CSTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg43 min
Dec 27, 9:34 AM CSTSpecial Weather StatementTSASequoyah41 min
Dec 27, 9:50 AM CSTSpecial Weather StatementTSALatimer40 min
Dec 27, 10:02 AM CSTSpecial Weather StatementTSAChoctaw, Pushmataha43 min
Dec 27, 10:16 AM CSTSpecial Weather StatementTSAAdair, Choctaw, Haskell, Latimer, LeFlore, Pushmataha and 1 more59 min
Dec 27, 10:25 AM CSTSevere Thunderstorm WarningTSAChoctaw, Latimer, LeFlore, Pushmataha56 min
Dec 27, 10:52 AM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.